Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 37, NWS San Angelo, TX

September 25, 2016Sutton County, Texas

NWS San Angelo, TX issued this flash flood warning at Sep 25, 2016, 10:53 AM CDT for Sutton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2016, 10:53 AM CDT (15:53 UTC)
Expired
Sep 25, 2016, 1:45 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Sutton County, TX

The radar

The San Angelo radar (KSJT), 96 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 3.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

639 
WGUS54 KSJT 251553
FFWSJT
TXC435-251845-
/O.NEW.KSJT.FF.W.0037.160925T1553Z-160925T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1053 AM CDT SUN SEP 25 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SUTTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 145 PM CDT

* AT 1046 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 1
  TO 1.5 INCHES HAVE QUICKLY FALLEN ACROSS SOUTH CENTRAL SUTTON
  COUNTY...SOUTHEAST OF SONORA. THE STORMS WILL LIKELY PRODUCE
  ADDITIONAL HEAVY RAINFALL...WITH THE HEAVY RAIN QUICKLY RUNNING
  OFF AND FLOODING LOW WATER CROSSINGS...ROADS...AND CREEKS AND
  STREAMS ACROSS THE AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SONORA...THE INTERSECTION OF US-
  277 AND RANCH ROAD 189...THE INTERSECTION OF RANCH ROAD 2596 AND
  RANCH ROAD 864 AND US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE.

THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3068 10024 3029 10024 3029 10083 3062 10071

$$

MC
1 follow-up statement
276 
WGUS74 KSJT 251811
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
111 PM CDT SUN SEP 25 2016

TXC435-251845-
/O.CON.KSJT.FF.W.0037.000000T0000Z-160925T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUTTON TX-
111 PM CDT SUN SEP 25 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
CENTRAL SUTTON COUNTY...

AT 107 PM CDT...DOPPLER RADAR INDICATED SHOWERS PRODUCING HEAVY RAIN
ACROSS THE WARNED AREA. RAINFALL AMOUNTS ARE ONLY 1/4 TO 1/2 OF AN
INCH. HOWEVER, RUNOFF STILL MAY PRODUCE FLOODING OF LOW WATER
CROSSINGS AND STREAMS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SONORA...THE INTERSECTION OF US-277 AND RANCH ROAD 189...
THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 AND US-277
NEAR THE SUTTON-EDWARDS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3068 10024 3029 10024 3029 10083 3062 10071

$$

MC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 6:31 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Sep 25, 6:31 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
631 AM CDT SUN SEP 25 2016

.AVIATION...
/12Z TAFS/

Showers with isolated thunderstorms will continue the next 24
hours. Ceilings will gradually lower to MVFR this morning. San
Angelo and Abilene ceilings are expected to IFR this afternoon as
a cold front moves through. Southern terminals should fall to IFR
overnight. Otherwise occasionally heavy rainfall in stronger
thunderstorms will lower visibilities to 1 mile at times through
the next 24 hours.

&&

.PREV DISCUSSION... /issued 449 AM CDT SUN SEP 25 2016/

SHORT TERM...
(Today and Tonight)

Potential flooding continues to be the main weather threat through
tonight. An upper low west of El Paso will continue to bring upper
level divergence over the region. Precipitable water values
remain high at 1.5 to 2 inches. A cold front will push through the
region this afternoon, providing a low level focus for
development. Additional rainfall amounts of 2 to 4 inches are
possible over the Concho Valley, Crockett and Sutton Counties.
Additional rainfall amounts of 1/2 to 2 inches are possible
elsewhere. Will keep same flash flood configuration through 7 AM
Monday.

04

LONG TERM...
(Monday through Tuesday)

..Flash Flood Watch Extension Possible...

Very promising rain chances will continue across all of West
Central Texas for Monday, with decreasing chances into Monday
night and Tuesday. Models indicate precipitable water values on
Monday will remain high, especially for our southwestern counties.
Thus, extending the Flash Flood Watch into Monday, for some of our
counties, is a possibility. For Monday night and Tuesday, rain
chances diminish, as the upper low to the west retrogrades farther
west, and high pressure begins to build over Texas.

(Tuesday night through Saturday)

..Dry...

The remainder of the long term is dry, with temperatures very
close to seasonal normals. High pressure will build over the
region, from Wednesday through the end of this work week, as an
upper ridge dominates the Plains. By Friday and into Saturday,
the upper ridge does weaken, and flow aloft over Texas becomes
more zonal. However, models indicate the dry pattern will
continue into the start of next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 74  58  66  55 /  90  80  70  20
San Angelo 	 78  59  67  55 / 100  90  70  30
Junction 	 81  65  71  56 /  80  80  70  40
Brownwood 	 81  62  70  56 /  80  80  70  20
Sweetwater 	 72  56  64  54 /  90  80  70  20
Ozona      	 77  61  67  53 / 100  90  70  40

&&

.SJT Watches/Warnings/Advisories...
Flash Flood Watch through Monday morning for Coke-Crockett-
Fisher-Irion-Nolan-Schleicher-Sterling-Sutton-Tom Green.

&&

99/99/04
Hazardous weather outlook, Sep 25, 5:59 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 AM CDT SUN SEP 25 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
559 AM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL AND THE THREAT OF FLASH FLOODING WILL CONTINUE
INTO MONDAY. A FLASH FLOOD WATCH REMAINS EFFECT FOR AREAS ALONG
AND WEST OF A ROBY...SWEETWATER...SAN ANGELO...SONORA LINE INTO
EARLY MONDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4
INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL FOR LOCALIZED FLOODING WILL CONTINUE MONDAY
FOR THE CONCHO VALLEY AND AREAS SOUTH TO CROCKETT AND SUTTON
COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY FLOOD
STREETS AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Sep 25, 10:35 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 AM CDT SUN SEP 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLASH FLOOD      SAN ANGELO              31.45N 100.45W
09/25/2016                   TOM GREEN          TX   LAW ENFORCEMENT

            FOUR WATER RESCUES WERE REPORTED FROM 142 AM THROUGH
            230 AM IN SAN ANGELO. AT BEAUREGARD AND HOWARD AND AT
            PULLIAM.

&&

EVENT NUMBER SJT1600293

HG

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:13 PM CDTFlash Flood WarningSJTHaskell, Throckmorton3 hr
Sep 24, 7:58 PM CDTAreal Flood AdvisorySJTJones, Shackelford3 hr
Sep 24, 8:03 PM CDTAreal Flood AdvisorySJTCoke, Sterling3 hr
Sep 24, 8:24 PM CDTAreal Flood AdvisorySJTShackelford, Throckmorton3 hr
Sep 24, 8:37 PM CDTAreal Flood AdvisorySJTCoke, Nolan, Runnels, Taylor3 hr
Sep 24, 10:17 PM CDTAreal Flood AdvisorySJTCallahan, Taylor3 hr
Sep 24, 10:56 PM CDTAreal Flood AdvisorySJTRunnels, Sterling, Tom Green3 hr
Sep 24, 11:17 PM CDTFlash Flood WarningSJTCoke, Nolan, Runnels3 hr
Sep 24, 11:30 PM CDTAreal Flood AdvisorySJTCoke, Sterling2 hr
Sep 25, 12:28 AM CDTFlash Flood WarningSJTIrion, Tom Green4 hr
Sep 25, 1:22 AM CDTAreal Flood AdvisorySJTColeman, Concho, McCulloch, Menard, Runnels6 hr
Sep 25, 1:44 AM CDTAreal Flood AdvisorySJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more6 hr
Sep 25, 2:18 AM CDTAreal Flood AdvisorySJTSchleicher, Sutton5 hr
Sep 25, 2:58 AM CDTAreal Flood AdvisorySJTBrown, McCulloch, Mason, San Saba4 hr
Sep 25, 7:15 AM CDTAreal Flood AdvisorySJTConcho, Kimble, Menard3 hr
Sep 25, 3:52 PM CDTSpecial Weather StatementSJTMason38 min
Sep 25, 4:36 PM CDTSpecial Weather StatementSJTSan Saba39 min

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.